Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS Salt Lake City, UT

October 4, 2025Tooele County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Oct 4, 2025, 7:02 AM MDT for Tooele County, Utah. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2025, 7:02 AM MDT (13:02 UTC)
Expired
Oct 4, 2025, 12:00 PM MDT
In force
5 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 94 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

072 
WGUS55 KSLC 041302
FFWSLC
UTC045-041600-
/O.NEW.KSLC.FF.W.0033.251004T1302Z-251004T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
702 AM MDT Sat Oct 4 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  The Jacob City Burn Scar in...
  Eastern Tooele County in northern Utah...

* Until 1000 AM MDT.

* At 702 AM MDT, local law enforcement reported thunderstorms 
  producing heavy rain over the Jacob City Burn Scar. Flash flooding 
  is already occurring.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Jacob City Burn Scar. The debris flow can consist 
of rock, mud, vegetation and other loose materials.

  HAZARD...Flash flooding and debris flows are expected to impact
           the county road near the water treatment plant in
           Soldier Canyon and potentially points downstream along
           Soldier Creek to sR 36.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of areas in and around
           the Jacob City Burn Scar.

* Some locations that will experience flash flooding include...
  Stockton.

Loafer Canyon and Soldier Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Jacob City Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

&&

LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
      4043 11223

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CRK
3 follow-up statements
967 
WGUS75 KSLC 041457
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
857 AM MDT Sat Oct 4 2025

UTC045-041600-
/O.CON.KSLC.FF.W.0033.000000T0000Z-251004T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tooele UT-
857 AM MDT Sat Oct 4 2025

...FLASH FLOOD WARNING FOR THE JACOB CITY BURN SCAR REMAINS IN 
EFFECT UNTIL 10 AM MDT THIS MORNING FOR EASTERN TOOELE COUNTY...

At 857 AM MDT, local law enforcement reported thunderstorms 
producing heavy rain over the Jacob City Burn Scar. Between 1.5 and 
2 inches of rain have fallen. Flash flooding is already occurring.

Excessive rainfall over the Jacob City burn scar will result in 
debris flow moving through Soldier Canyon, impacting the county road 
and water treatment plant. Impacts may be seen downstream along 
Soldier Creek to SR-36 and the UPR rail line near mile marker 47. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

HAZARD...Flash flooding and debris flows are expected to impact
         the county road near the water treatment plant in
         Soldier Canyon and potentially points downstream along
         Soldier Creek to SR-36.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of areas in and around
         the Jacob City Burn Scar.

Some locations that will experience flash flooding include...
  Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Jacob City Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

&&

LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
      4043 11223

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Webber
032 
WGUS55 KSLC 041548
FFWSLC
UTC045-041800-
/O.EXT.KSLC.FF.W.0033.000000T0000Z-251004T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
948 AM MDT Sat Oct 4 2025

The National Weather Service in Salt Lake City has extended the

* Flash Flood Warning for...
  The Jacob City Burn Scar in...
  Eastern Tooele County in northern Utah...

* Until noon MDT.

* At 948 AM MDT, local law enforcement reported thunderstorms 
  producing heavy rain over the Jacob City Burn Scar. Between 1.5 
  and 2 inches of rain have fallen. Flash flooding is already 
  occurring.

Excessive rainfall over the Jacob City burn scar will result in 
debris flow moving through Soldier Canyon, impacting the county road 
and water treatment plant. Impacts may be seen downstream along 
Soldier Creek to SR-36 and the UPR rail line near mile marker 47. 
The debris flow can consist of rock, mud, vegetation and other loose 
materials.

  HAZARD...Flash flooding and debris flows are expected to impact
           the county road near the water treatment plant in
           Soldier Canyon and potentially points downstream along
           Soldier Creek to SR-36.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of areas in and around
           the Jacob City Burn Scar.

* Some locations that will experience flash flooding include...
  Stockton.

Loafer Canyon and Soldier Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks...streams...and 
ditches in the Jacob City Burn Scar. Severe debris flows can also be 
anticipated across roads. Roads and driveways may be washed away in 
places. If you encounter flood waters...climb to safety.

&&

LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
      4043 11223

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Webber
491 
WGUS75 KSLC 041753
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1153 AM MDT Sat Oct 4 2025

UTC045-041803-
/O.EXP.KSLC.FF.W.0033.000000T0000Z-251004T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tooele UT-
1153 AM MDT Sat Oct 4 2025

...FLASH FLOOD WARNING FOR THE JACOB CITY BURN SCAR WILL EXPIRE AT 
NOON MDT TODAY FOR EASTERN TOOELE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
significant threat, however, water may still be moving through the 
burn scar and Soldier Canyon. Please continue to heed any remaining 
road closures.

&&

LAT...LON 4039 11226 4043 11238 4045 11237 4046 11228
      4043 11223

$$

Webber

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:37 AM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, Oct 4, 3:37 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
337 AM MDT Sat Oct 4 2025

.SYNOPSIS...A strong, cold Pacific system will continue to impact
the region through Saturday. Colder temperatures will continue
through the weekend, with a warming trend in store for much of the
next week. The threat of deep tropical moisture and resulting
heavy rainfall is increasing for southern Utah late in the week.

&&

.DISCUSSION...Thunderstorms with moderate to heavy rain continue
to impact portions of the Wasatch Front and Back early this
morning. Early morning upper air and satellite analysis indicates
a strong upper level trough is crossing the Great Basin. The
associated upper level low is currently near Cedar City.
Widespread showers and thunderstorms continue even at this late
hour across much of northern and western Utah. Tropical Storm
Octave continues a circuitous route across the eastern Pacific,
while an area of disturbed weather is likely to transition to a
Tropical Depression today to the east of Octave near the west
coast of Mexico. This soon to be named TD may have significant
implications in the extended portion of the forecast period.

The upper level low will continue to shift east across Utah
through the morning. Showers and thunderstorms will continue to
develop and shift northeast in association with this low. The
associated cold front will finally cross northern Utah later this
morning, with westerly flow developing in it's wake. This will
keep widespread valley rain and high elevation snow through at
least this evening across northern Utah. Final rain totals will
generally average 0.50 to 1.00 inches, with some locations seeing
heavier totals, especially near heavier thunderstorms and/or in
areas that do well in westerly flow.

Some of the coldest temperatures of the season are expected
tonight into Sunday morning across much of the Beehive State.
Frost is the most likely outcome especially in the Sanpete, Sevier
and Rush VAlleys, southern Utah County near Santaquin and Spanish
Fork, outlying areas of Castle County, near Fillmore, and
southwestern Utah including Cedar City and Enterprise. The threat
of freezing temperatures in these locations continues to decrease,
though the highest percentage (about 40%) is across higher
portions of the Sanpete Valley, the Rush Valley and outlying
southwest Utah near Enterprise. Given lower confidence, will not
be issuing any freeze headlines on this shift.

A warming and drying trend will follow across the region for much
of the week. Attention then turns to the potential for the as of
yet unnamed disturbance across the tropical eastern Pacific to
shift tropical moisture into Utah Thursday into the weekend. Two
main tracks of this system have emerged from the models, largely
influenced by the synoptic scale pattern evolution. Around 70% of
ensemble members support deep tropical moisture (PWs approaching
the 99th percentile across southern Utah) either by Friday or the
weekend (timing is split between Friday and Saturday/Sunday as
the arrival day). There are a few patterns that can bring
substantial flooding to southern Utah in October and a decaying
tropical system across the Desert Southwest is one of them.

Looking at the distribution for precipitation totals across
southern Utah, there is a wide distribution in the 70% of ensemble
members that support deep tropical moisture across southern Utah.
Anywhere from 0.10" in 24 hours to over 3.00" in 24 hours is
resolved by different ensemble members for lower Washington
County. Needless to say, this event has potential bring
significant rainfall to southern Utah and anyone with interests
across southern Utah later next week should monitor the forecast
and consider postponing outdoor activities in normally flood prone
locations like slot canyons, slick rock areas and normally dry
washes if confidence continues to increase.

&&

.AVIATION...KSLC...Light to moderate rain will last much of the
day. Broken or overcast conditions will last through the day. VFR
conditions are likely, but stronger showers or thunderstorms will
be capable of lowering visibility into MVFR or IFR range. Light
northwest winds will last through the day with relatively light
speeds, but precipitation will be capable of varying wind
directions. Rain will transition to rain showers around 21Z, then
taper off around 03Z.

.REST OF UTAH AND SOUTHWEST WYOMING...Light to moderate rain will
last through 21Z for southwest Wyoming and northern Utah. Rain
showers are likely from around 21-03Z when precipitation tapers
off. Broken to overcast conditions with intermittent MVFR or IFR
visibility are likely with stronger showers or thunderstorms.
Conditions will trend drier further south. Relatively light
northwest winds will be in place for most locations, although
there will be varying wind directions for locations with
precipitation.

&&

.FIRE WEATHER...A cold, fall storm system continues to cross the
region today. Widespread wetting rain is expected across the
north, with a general 0.50 to 1.00 inch for most locations. Light
snow accumulations are expected across the northern mountains
above 9000 feet. Any precipitation is expected to end this
evening.

A warming and drying trend will be the main story for early to
midweek next week. By late in the week, there remains a 70% chance
tropical moisture will move into southern Utah bringing the
threat of moderate to heavy rain and potential flooding.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Kruse/Wilson

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Oct 4, 4:31 AM MDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
431 AM MDT Sat Oct 4 2025

UTZ101-102-106-041115-
Utah Valley UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-
431 AM MDT Sat Oct 4 2025

...A strong thunderstorm will impact portions of northwestern Utah
and southeastern Tooele Counties through 515 AM MDT
...

At 431 AM MDT, Doppler radar was tracking a strong thunderstorm near
Vernon, or 17 miles east of Dugway English Village, moving northeast
at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eagle Mountain, Cedar Fort, Vernon, Ophir, Tooele Army Depot South,
Stockton, Rush Valley, Fairfield, and Faust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4007 11242 4015 11258 4050 11234 4027 11203
TIME...MOT...LOC 1031Z 213DEG 18KT 4017 11243

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CRK
Special weather statement, Oct 4, 4:36 AM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
436 AM MDT Sat Oct 4 2025

UTZ109-110-WYZ021-041115-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
Southwest Wyoming WY-
436 AM MDT Sat Oct 4 2025

...A strong thunderstorm will impact portions of eastern Weber,
central Rich, northeastern Morgan and northwestern Uinta Counties
through 515 AM MDT
...

At 436 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Woodruff, or 19 miles northwest of Evanston,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Randolph and Woodruff.

This includes Utah Route 30 between mile markers 125 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4189 11104 4158 11104 4157 11100 4124 11122
      4134 11153 4193 11117
TIME...MOT...LOC 1036Z 204DEG 36KT 4138 11131

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CRK
Special weather statement, Oct 4, 5:11 AM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
511 AM MDT Sat Oct 4 2025

UTZ109-110-041200-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
511 AM MDT Sat Oct 4 2025

...A strong thunderstorm will impact portions of northeastern Rich
County through 600 AM MDT
...

At 511 AM MDT, Doppler radar was tracking a strong thunderstorm over
Randolph, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Randolph and Woodruff.

This includes Utah Route 30 between mile markers 125 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4165 11105 4156 11104 4149 11109 4158 11138
      4201 11113 4200 11105
TIME...MOT...LOC 1111Z 204DEG 29KT 4167 11114

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CRK
Special weather statement, Oct 4, 6:09 AM MDT, 53 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
609 AM MDT Sat Oct 4 2025

UTZ101-102-104>106-108-110-111-041300-
Salt Lake Valley UT-Wasatch Back UT-Northern Wasatch Front UT-
Utah Valley UT-Wasatch Mountains I-80 North UT-
Tooele and Rush Valleys UT-Great Salt Lake Desert and Mountains UT-
Wasatch Mountains South of I-80 UT-
609 AM MDT Sat Oct 4 2025

...A strong thunderstorm will impact portions of Salt Lake, Davis,
southwestern Morgan, west central Summit, northwestern Utah and east
central Tooele Counties through 700 AM MDT
...

At 608 AM MDT, Doppler radar was tracking an area of strong
thunderstorm over eastern Tooele, Salt Lake and northern Utah
County, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Salt Lake City, West Valley City, Sandy, Layton, Murray, Bountiful,
Tooele, Farmington, Grantsville, Park City, West Jordan,
Taylorsville, South Jordan, Lehi, Draper, Riverton, Cottonwood
Heights, Clearfield, Midvale, and Kaysville.

This includes the following highways...
 Interstate 15 between mile markers 278 and 332.
 Interstate 80 in Utah between mile markers 90 and 160.
 US Route 40 between mile markers 0 and 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4087 11136 4085 11136 4028 11189 4047 11251
      4116 11220
TIME...MOT...LOC 1208Z 198DEG 28KT 4066 11199

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 8:03 PM MDTSpecial Weather StatementSLCWeber42 min
Oct 3, 9:36 PM MDTSpecial Weather StatementSLCBox Elder24 min
Oct 3, 10:00 PM MDTSpecial Weather StatementSLCBox Elder45 min
Oct 4, 4:31 AM MDTSpecial Weather StatementSLCSalt Lake44 min
Oct 4, 4:36 AM MDTSpecial Weather StatementSLCRich39 min
Oct 4, 5:11 AM MDTSpecial Weather StatementSLCRich49 min
Oct 4, 6:09 AM MDTSpecial Weather StatementSLCDavis, Salt Lake51 min
Oct 4, 6:26 AM MDTAreal Flood AdvisorySLCTooele60 min
Oct 4, 7:24 AM MDTAreal Flood WarningSLCTooele4 hr
Oct 4, 9:37 AM MDTAreal Flood AdvisorySLCSalt Lake, Tooele3 hr

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.